MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMUR CEMENTED STANDARD LEFT SIZE 11; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. FEMUR CEMENTED STANDARD LEFT SIZE 11; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2021-00833.
 
Event or Problem Description
It was reported that a patient underwent a left knee arthroplasty.The 14 x 75 stem did not properly engage with the stemmed femur.It seemed correct but became dislodged during implantation.Unfortunately, this was discovered on the post op x-ray.The patient has been made aware he has a loose stem in his femur.There is no planned intervention at this time.The reporter noted that the patient is aware of the unique situation but is satisfied by the results of his surgery.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.The dhr was reviewed and no discrepancies relevant to the reported event were found.X-rays were provided and reviewed by a health care professional.Review found improper engagement of the femoral stem component with the distal femoral hardware which has been separated and migrated proximally into the medullary canal of the distal femoral diaphysis.Bone quality appears normal.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
FEMUR CEMENTED STANDARD LEFT SIZE 11
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11563024
Report Number0001822565-2021-00832
Device Sequence Number2955003
Product Code JWH
UDI-Device Identifier00889024562592
UDI-Public(01)00889024562592(17)301001(10)64888681
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K191625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42504607001
Device Lot Number64888681
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/05/2021
Supplement Date Received by Manufacturer03/26/2021
Initial Report FDA Received Date03/24/2021
Supplement Report FDA Received Date03/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;